MAUDE Adverse Event Report: STRYKER TRAUMA KIEL GUIDE WIRE HANDLE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL GUIDE WIRE HANDLE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2351-0030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that during a procedure, the surgeon was hitting the guide wire handle and the handle broke.Apparently the pieces flew across the room.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual inspection revealed drill holes, as the counterparts of missing pins, showed traces of intended press-fit.Thus, a dimensional inspection could not be performed.Hardness tests of available units revealed no deficiency.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labelling did not indicate any abnormalities.Based on investigation an exact root cause could not be determined.A non-conformity report had been opened in order to further investigate and address this issue for further details.

Brand Name
GUIDE WIRE HANDLE IMN INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9674103
Report Number0009610622-2020-00043
Device Sequence Number10842627
Product Code LXH
UDI-Device Identifier07613327361674
UDI-Public07613327361674
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2351-0030
Device Catalogue Number23510030
Device Lot NumberKME912640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer04/20/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1